Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 170, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2021, 6:21 PM CDT for Cooke County, Grayson County, Montague County, Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- May 16, 2021, 7:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cooke County, TX, Grayson County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WUUS54 KFWD 162321
SVRFWD
TXC097-181-337-170030-
/O.NEW.KFWD.SV.W.0170.210516T2321Z-210517T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
621 PM CDT Sun May 16 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Montague County in north central Texas...
Northern Cooke County in north central Texas...
Northwestern Grayson County in north central Texas...
* Until 730 PM CDT.
* At 621 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Overbrook to near Rubottom, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Callisburg and western Lake Texoma.
This includes Interstate 35 between mile markers 498 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3396 9691 3385 9686 3387 9680 3369 9694
3363 9713 3373 9750 3394 9762 3390 9758
3391 9746 3382 9743 3388 9733 3386 9726
3392 9721 3386 9717 3380 9721 3372 9714
3382 9705 3385 9709 3388 9699 3395 9699
TIME...MOT...LOC 2321Z 293DEG 19KT 3403 9728 3394 9752
HAIL...1.25IN
WIND...60MPH
$$
921 follow-up statement
665
WWUS54 KFWD 162356
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
656 PM CDT Sun May 16 2021
TXC097-181-337-170030-
/O.CON.KFWD.SV.W.0170.000000T0000Z-210517T0030Z/
Montague TX-Cooke TX-Grayson TX-
656 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MONTAGUE...NORTHERN COOKE AND NORTHWESTERN GRAYSON
COUNTIES...
At 655 PM CDT, severe thunderstorms were located along a line
extending from near Marietta to 6 miles southeast of Burneyville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gainesville, Callisburg and western Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
If on or near Lake Texoma, get off the water and move indoors or
inside a vehicle. Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3396 9691 3385 9686 3387 9680 3369 9694
3363 9713 3373 9750 3394 9762 3390 9758
3391 9746 3382 9743 3388 9733 3386 9726
3392 9721 3386 9717 3380 9721 3372 9714
3382 9705 3385 9709 3388 9699 3395 9699
TIME...MOT...LOC 2355Z 292DEG 20KT 3395 9707 3383 9725
HAIL...1.25IN
WIND...60MPH
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 16, 4:00 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 400 PM CDT Sun May 16 2021 ...New Long Term... .SHORT TERM... /Issued 235 PM CDT Sun May 16 2021/ /Through Monday afternoon/ A rainy Sunday for most of us across North and Central TX. Showers and storms will continue to develop through the evening hours as a mid-level shortwave moves across the region. While heavy rain and flooding will be the main threat the rest of the day, there's a chance that some of the storms could produce brief spin-ups with damaging wind gusts. The combination of modest instability (provided by daytime heating) and southerly low-level flow over our area will continue to support a few strong updrafts resulting in a few strong or marginally severe storms. Our thinking is that the tornado potential will remain isolated through the early evening hours. The coverage of showers/storms is expected to decrease tonight as the disturbance moves off to the east. However, we will continue to monitor the potential for a cluster of storms or MCS that is expected to move across the TX Panhandle/southwestern OK late tonight into Monday morning. Most of the high-res guidance continues to show that this activity will likely impact the Red River counties around sunrise Monday, moving southeast across North Texas through the morning hours. With decent instability and storm organization in place, we can't rule out a strong or marginally severe wind gust. Specific details regarding timing remain uncertain since there are still some discrepancies between guidance. Coverage of showers/storms Monday afternoon will depend on the progression of the morning convection, therefore we keep PoPs between 30-60% to account for the general trend of this activity. Otherwise, highs Monday will stay in the upper 70s to low 80s across North TX, with low to mid 80s across Central TX. Sanchez && .LONG TERM... /NEW/ /Monday Night Onward/ Impactful weather will continue through the extended forecast period with the greatest chances for severe storms and flash flooding likely arriving on Tuesday. One or more convective complexes may be ongoing upstream of the CWA Monday evening/night which may affect parts of North Texas heading into Tuesday morning. There are still a couple possible scenarios for subsequent convection during the day Tuesday and Tuesday night, which will hinge heavily on events earlier in the day. As an upper trough takes on a negative tilt orientation, jet dynamics and ascent will strengthen accordingly and shear will be stronger through the column. This will occur over a moderate to highly unstable and uncapped warm sector airmass in place area- wide. This should result in initiation and some organization of deep convection, either as one large QLCS, or perhaps a few smaller convective clusters accompanied by more discrete open warm sector convection. If convection does consist of mixed modes, all severe hazards would certainly be possible Tuesday through Tuesday evening. However, one large QLCS would favor mostly a wind threat, with perhaps a threat for embedded tornadoes and marginally severe hail. Flash flooding will be of concern during this time with multi-inch rainfall totals likely across much of the forecast area. Widespread convection should persist into Tuesday night or even early Wednesday morning. However, a large complex moving through parts of South or East Texas may serve to bring a temporary end to convection farther north in our CWA as northward moisture flux would become cutoff. As this convection moves east, a deep meridional jet streak may be able to quickly recover higher theta-e air into the forecast area on Thursday or Friday resulting in renewed convective chances. The main concern during the end of the week would be flooding after multiple rounds of heavy rainfall earlier in the week. Runoff from new rainfall could quickly result in flash flooding even with modest totals, and additional rises on rivers and streams would be likely. As deep upper troughing persists to the west, scattered showers and thunderstorms will remain in the forecast all the way through next weekend. -Stalley && .AVIATION... /Issued 235 PM CDT Sun May 16 2021/ /18z TAFs/ Concerns...a mix of MVFR/IFR cigs and convective potential through Monday. Expect poor flying conditions due to a mix of low ceiling/vsby and multiple rounds of showers and scattered storms through this forecast period and beyond. The main concerns through the afternoon hours will be the potential for occasional lightning and IFR/LIFR cigs as the showers and storms move across the area. We're still expecting a break from the precipitation later this evening ahead of the next round Monday morning. Ceilings and visibilities will remain MVFR/IFR overnight tonight into Monday. Additional convection will be possible Monday morning from a cluster of storms moving in from the northwest. We kept the mention of VCTS with a TEMPO TSRA across most TAF sites between 12-15Z Monday due to the uncertainties in timing of the heavy precipitation. Otherwise, expect south/southeast winds 10-15 kt with higher gusts possible through Monday. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 69 79 66 / 60 60 50 100 100 Waco 70 83 69 81 66 / 40 60 50 100 80 Paris 65 78 66 77 65 / 80 80 60 90 90 Denton 66 79 66 75 64 / 50 70 60 100 90 McKinney 66 80 66 76 65 / 70 80 60 100 100 Dallas 68 81 71 79 68 / 60 60 50 100 100 Terrell 66 81 68 79 66 / 60 70 50 100 100 Corsicana 68 82 70 81 68 / 50 70 40 90 90 Temple 69 83 69 81 66 / 40 60 50 90 80 Mineral Wells 66 82 66 76 64 / 40 50 60 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 2:25 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 225 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 225 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across North and Central Texas through tonight. Lightning and heavy rainfall will be the main threats, although the strongest storms could produce small hail, gusty winds and brief tornadoes through the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across most of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, although the strongest storms could produce some hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be strong or severe. Flash flooding will also be a concern with very heavy rainfall possible. Chances for thunderstorms will continue through the remainder of the week. Additional rounds of heavy rainfall may culminate in additional flash flooding or significant rises on area rivers and streams. Also, a few strong or severe thunderstorms are possible throughout the second half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 16, 3:04 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TORNADO 5 WNW TROY 31.23N 97.38W
05/16/2021 BELL TX EMERGENCY MNGR
SEVERAL HOMES SUSTAINED MINOR DAMAGE FROM A
BRIEF TORNADO ALONG WILLOW GROVE RD BETWEEN
MOODY RD AND FRANKLIN RD. SOME OUTBUILDINGS
AND CHICKEN COOPS DAMAGED OR DESTROYED. TIME
ESTIMATED FROM RADAR.
&&
MSSLocal storm report, May 16, 3:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD 3 WNW BUCKINGHAM 32.95N 96.77W
05/16/2021 DALLAS TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WATER RESCUES
NEAR BELT LINE AND COTTONWOOD DRIVE.
0254 PM FLASH FLOOD 1 NW RICHARDSON 32.98N 96.72W
05/16/2021 DALLAS TX PUBLIC
EMERGENCY MANAGEMENT REPORTED WATER RESCUE
NEAR FALL CREEK DRIVE AND PRAIRIE CREEK
DRIVE.
0254 PM FLASH FLOOD RICHARDSON 32.97N 96.71W
05/16/2021 DALLAS TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WATER RESCUES
NEAR GLENVILLE DRIVE BETWEEN E. COLLINS BLVD
AND COMMERCE DRIVE.
0303 PM FLOOD 2 N RICHARDSON 33.00N 96.71W
05/16/2021 COLLIN TX AMATEUR RADIO
AMATEUR RADIO REPORTED MULTIPLE REPORTS OF
FLOODING AND SOME ROADS IMPASSIBLE DUE TO
FLOODING NEAR TX-190 AND US-75.
0315 PM FLOOD 2 N RICHARDSON 33.00N 96.71W
05/16/2021 COLLIN TX PUBLIC
SOCIAL MEDIA REPORT RAMP FROM PGB TURNPIKE
TO NB 75 ARE BLOCKED DUE TO FLOODING AT
BOTTOM OF RAMPS, AND FLOODING IN SERVICE
ROADS.
&&Local storm report, May 16, 4:02 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 4 NNE UNIVERSITY PARK 32.90N 96.78W
05/16/2021 DALLAS TX BROADCAST MEDIA
DAMAGE TO HOME IN N. DALLAS. LOCATION IS ON
NORTHAVEN ROAD, RIGHT IN FRONT OF NORTH
HAVEN GARDENS.
&&
PRATERLocal storm report, May 16, 4:13 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 3 NE UNIVERSITY PARK 32.88N 96.75W
05/16/2021 DALLAS TX FIRE DEPT/RESCUE
DALLAS FIRE RESCUE RESPONDING TO SWIFT WATER
RESCUE AT 7500 BLOCK OF MERRIMAN PKWY.
&&
MSSLocal storm report, May 16, 4:22 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG UNIVERSITY PARK 32.85N 96.80W
05/16/2021 DALLAS TX BROADCAST MEDIA
SIGNIFICANT TREE DAMAGE IN GOAR PARK. TIME
ESTIMATED FROM RADAR.
&&
MSSSpecial weather statement, May 16, 5:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
557 PM CDT Sun May 16 2021
TXZ091-092-162330-
Cooke TX-Montague TX-
557 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grady to near Terral. Movement was east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3395 9759 3390 9758 3392 9751 3391 9746
3384 9746 3382 9743 3382 9737 3388 9733
3386 9733 3389 9731 3386 9726 3390 9725
3391 9721 3382 9722 3376 9798 3389 9798
3385 9787 3386 9783 3392 9778 3399 9768
TIME...MOT...LOC 2256Z 286DEG 21KT 3400 9762 3394 9799
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:34 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 4 days |
| May 16, 8:01 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 4 days |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas, Denton | 24 hr |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| May 16, 12:14 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| May 16, 12:59 PM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| May 16, 1:17 PM CDT | Tornado Warning | FWD | Hill | 28 min |
| May 16, 1:22 PM CDT | Flash Flood Warning | FWD | Dallas | 5 hr |
| May 16, 1:37 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 38 min |
| May 16, 2:01 PM CDT | River Flood Warning | FWD | Hunt | 4 days |
| May 16, 2:08 PM CDT | Tornado Warning | FWD | Dallas | 18 min |
| May 16, 2:40 PM CDT | River Flood Warning | FWD | Collin | 32 hr |
| May 16, 2:40 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 16, 2:45 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 16, 4:27 PM CDT | Areal Flood Warning | FWD | Ellis | 8 hr |
| May 16, 5:17 PM CDT | Areal Flood Advisory | FWD | Erath, Hood, Somervell | 3 hr |
| May 16, 5:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.